Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 14, 2010, 7:52 PM CDT for Franklin County, Alabama. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2010, 7:52 PM CDT (00:52 UTC)
- Expired
- Aug 14, 2010, 9:24 PM CDT
- In force
- 92 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WGUS54 KHUN 150052
FFWHUN
ALC059-150245-
/O.NEW.KHUN.FF.W.0049.100815T0052Z-100815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT SAT AUG 14 2010
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
* UNTIL 945 PM CDT
* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING DUE TO VERY HEAVY RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POGO...
PLEASANT SITE...HALLTOWN...DEMPSEY...ATWOOD...VINA...RED BAY AND
HODGES.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3448 8816 3448 8815 3458 8814 3457 8788
3431 8790 3432 8816 3433 8817
$$
CA2 follow-up statements
019
WGUS74 KHUN 150143
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
843 PM CDT SAT AUG 14 2010
ALC059-150245-
/O.CON.KHUN.FF.W.0049.000000T0000Z-100815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
843 PM CDT SAT AUG 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN FRANKLIN COUNTY...
AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POGO...
PLEASANT SITE...HALLTOWN...DEMPSEY...ATWOOD...VINA...RED BAY AND
HODGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3448 8816 3448 8815 3458 8814 3457 8788
3431 8790 3432 8816 3433 8817
$$
CA689
WGUS74 KHUN 150224
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
924 PM CDT SAT AUG 14 2010
ALC059-150233-
/O.CAN.KHUN.FF.W.0049.000000T0000Z-100815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
924 PM CDT SAT AUG 14 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FRANKLIN
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING
MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...
THE FLASH FLOOD WARNING HAS BEEN CANCELED.
MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL
POSSIBLE.
ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH WILL BE
POSSIBLE THROUGH MIDNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS NORTHWEST ALABAMA.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3448 8816 3448 8815 3458 8814 3457 8788
3431 8790 3432 8816 3433 8817
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:53 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 14, 6:53 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 PM CDT SAT AUG 14 2010
.UPDATE...
00Z AVIATION FORECAST.
&&
.AVIATION...
SCATTERED CONVECTION ACROSS THE AREA SHOULD BECOME MORE ISOLATED AS
THE EVENING PROGRESSES...WITH THE STRONGER STORMS CAPABLE OF WIND
GUSTS NEARING 50 KNOTS EARLY IN THE EVENING. OTHERWISE...A 5-10 KNOT
SE FLOW WILL BECOME LIGHT/VARIABLE DURING THE OVERNIGHT. FOG/MIST
DEVELOPMENT IS POSSIBLE BEFORE DAWN SUNDAY...ESPECIALLY AT THE KHSV
AIRPORT WHICH WAS AFFECTED BY A SHOWER RECENTLY. VFR WEATHER SHOULD
RETURN BY 14Z ACROSS THE AREA SUN MORNING. STRONG DAYTIME HEATING
AND NUMEROUS BOUNDARIES WILL BRING MORE TCU/CB FOR THE PREVAILING
SUN AFTERNOON. CHANCES FOR CONVECTION TOO LOW TO INCLUDE VCTS AT
THIS TIME.
&&
.DISCUSSION... /ISSUED 315 PM CDT SAT AUG 14 2010/
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE THE
TENNESSEE VALLEY IS WEDGED BETWEEN A DECAYING TROPICAL SYSTEM AND A
COLD FRONT DRIFTING TOWARD THE AREA FROM THE NORTHWEST.
UNFORTUNATELY...THE COLD FRONT IS WELL NORTHWEST OF HERE...AND THE
AREA WILL REMAIN UNDER THE INFLUENCE OF THE SOUPY AIRMASS FOR THE
SHORT TERM. THIS AFTERNOONS CONVECTIVE POTENTIAL LOOKED PROMISING
EARLY THIS MORNING...BUT HAS REALLY FAILED TO MATERIALIZE ACROSS THE
AREA...WITH GENERALLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA. AS A RESULT...TEMPERATURES ARE AGAIN HOT...IN THE MID
90S...WITH HEAT INDEX VALUES AS HIGH AS 108 IN THE SHOALS.
FOR TONIGHT...THE REMNANT TROPICAL SYSTEM WILL REMAIN LARGELY
STATIONARY...BUT WITH THE LOSS OF DAYTIME HEATING...MOST OF THE
CONVECTION SHOULD DISSIPATE. HOWEVER...GIVEN THE TROPICAL NATURE OF
THE AIRMASS...CANNOT RULE OUT SOME DEVELOPMENT THROUGH THE
OVERNIGHT...SO HAVE RETAINED 20 POPS. TEMPERATURES WILL BE IN THE
MID 70S...WITH SOME PATCHY FOG POSSIBLE LATE TONIGHT AS WINDS
DECOUPLE.
SUNDAY WILL BE GENERALLY SIMILAR TO TODAY IN TERMS OF SENSIBLE
WEATHER...WITH ISOLATED/WIDELY SCATTERED THUNDERSTORMS DEVELOPING IN
THE AFTERNOON. WITH PWATS PROGGED AOA 2 INCHES THROUGH THE
DAY...EXPECT ANY STORM THAT DEVELOPS TO DROP LOCALLY HEAVY
RAINFALL...IN ADDITION TO GUSTY WINDS IN THE STRONGEST STORMS. AS IT
HAS BEEN SINCE THE MIDDLE OF JULY...HEAT WILL AGAIN BE A CONCERN AS
TEMPERATURES QUICKLY ROCKET INTO THE MID/UPPER 90S AND DEWPOINTS
REMAIN IN THE MID 70S. THE HEAT ADVISORY WAS EXPANDED EAST INTO
LINCOLN...MOORE...AND CULLMAN COUNTIES THIS MORNING...AND THIS
GENERALLY LINES UP WELL WITH EXPECTED MAX HEAT INDEX VALUES
TOMORROW.
MUCH OF THE WEEK WILL BE UNSETTLED ACROSS THE TENNESSEE VALLEY AS
THE TROPICAL SYSTEM SLIDES SOUTH AND THEN GETS SHUNTED NORTHEASTWARD
BY MIDWEEK AS A SHORTWAVE MOVES THROUGH IN THE NORTHERN STREAM. THE
COLD FRONT CURRENTLY ACROSS THE MIDWEST WILL WASH OUT NEAR THE TN/AL
LINE...GENERATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
WEEK. THESE SCATTERED THUNDERSTORMS SHOULD BRING SOME NEEDED
RAINFALL TO MOST LOCATIONS...AND WILL BRING A WELCOME "COOL" TREND
TO AFTERNOON HIGH TEMPERATURES.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MORGAN.
TN...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
LINCOLN...MOORE.
&&
AVIATION...RSB
DISCUSSION...JLLHazardous weather outlook, Aug 14, 11:30 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1130 AM CDT SAT AUG 14 2010 ALZ001>010-016-TNZ076-096-097-150600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1130 AM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE REMNANTS OF A TROPICAL LOW WILL DRIFT SLOWLY EAST ACROSS CENTRAL ALABAMA TODAY. THIS WILL AID IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS NORTHEAST ALABAMA THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF ANY DEVELOPING STORMS...LOCALLY HEAVY RAINFALL IS POSSIBLE. ELSEWHERE ACROSS THE REGION...ACTIVITY WILL BE MUCH MORE ISOLATED IN NATURE. ANOTHER HOT AFTERNOON IS IN STORE FOR THE AREA...WITH HEAT INDEX READINGS CLIMBING INTO THE 105 TO 110 DEGREE RANGE WEST OF A FAYETTEVILLE TO HUNTSVILLE TO CULLMAN LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AS THE REMNANTS OF TROPICAL DEPRESSION 5 SHIFT FURTHER SOUTHEAST ON SUNDAY...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE. LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE WITH ANY STRONGER STORMS. HEAT INDEX VALUES WILL AGAIN CLIMB TO BETWEEN 105 AND 110 DEGREES ON SUNDAY...MAINLY WEST OF INTERSTATE 65. BEYOND SUNDAY...THE UNSETTLED PATTERN IS EXPECTED TO CONTINUE INTO THE UPCOMING WORK WEEK WITH VERY WARM CONDITIONS AND ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 5:26 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 526 PM CDT SAT AUG 14 2010 ALZ005>007-142315- LIMESTONE-MADISON-MORGAN- 526 PM CDT SAT AUG 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN COUNTIES UNTIL 615 PM CDT... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRIANA...OR 5 MILES SOUTH OF MADISON... MOVING SOUTHWEST AT 10 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRIANA. MOORESVILLE. VALHERMOSO SPRINGS. PRICEVILLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3466 8660 3443 8667 3455 8698 3473 8680 TIME...MOT...LOC 2226Z 027DEG 7KT 3461 8675 CA
Special weather statement, Aug 14, 5:49 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT SAT AUG 14 2010
TNZ076-096-142330-
LINCOLN-MOORE-
549 PM CDT SAT AUG 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
630 PM CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 10 MILES NORTHWEST OF
LYNCHBURG...MOVING SOUTHEAST AT 5 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOWELL.
BELLEVILLE.
BOONEVILLE...MIMOSA.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3543 8625 3540 8626 3538 8624 3538 8627
3537 8624 3534 8625 3533 8624 3510 8651
3528 8672 3533 8667 3535 8660 3538 8659
3537 8648 3534 8644 3534 8642 3542 8628
TIME...MOT...LOC 2249Z 312DEG 4KT 3535 8652
CASpecial weather statement, Aug 14, 6:25 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT SAT AUG 14 2010
ALZ005-TNZ096-150015-
LIMESTONE-LINCOLN-
625 PM CDT SAT AUG 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND LINCOLN COUNTIES
UNTIL 715 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEGGTOWN...OR 12 MILES NORTH OF ATHENS...
MOVING SOUTHEAST AT 5 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CASH POINT.
ELKMONT...ARDMORE.
BLANCHE.
HOLLAND GIN...BETHEL.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3509 8663 3500 8672 3499 8678 3493 8678
3492 8679 3484 8702 3500 8718 3501 8716
3500 8684 3519 8683 3523 8682
TIME...MOT...LOC 2325Z 329DEG 4KT 3496 8701
CASpecial weather statement, Aug 14, 7:13 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT SAT AUG 14 2010
ALZ001-005-150045-
LAUDERDALE-LIMESTONE-
713 PM CDT SAT AUG 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND LIMESTONE COUNTIES
UNTIL 745 PM CDT...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MT ROZELL...OR 14 MILES NORTHWEST OF
ATHENS...MOVING SOUTHEAST AT 5 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEGGTOWN.
CAIRO.
CARTWRIGHT.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8728 3501 8703 3500 8702 3485 8699
3484 8723 3500 8735 3502 8731
TIME...MOT...LOC 0013Z 317DEG 6KT 3494 8714
CASpecial weather statement, Aug 14, 7:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
716 PM CDT SAT AUG 14 2010
ALZ003-150100-
FRANKLIN-
716 PM CDT SAT AUG 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 800 PM
CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POGO...OR NEAR RED BAY...MOVING SOUTHEAST AT
5 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RED BAY.
HALLTOWN.
VINA...DEMPSEY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3457 8814 3458 8811 3458 8809 3458 8800
3457 8799 3457 8794 3455 8768 3431 8773
3432 8811 3433 8817
TIME...MOT...LOC 0016Z 317DEG 6KT 3450 8811
CASpecial weather statement, Aug 14, 7:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 742 PM CDT SAT AUG 14 2010 ALZ001-004-005-150130- LAUDERDALE-LAWRENCE-LIMESTONE- 742 PM CDT SAT AUG 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE AND LIMESTONE COUNTIES UNTIL 830 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAIRO...OR 13 MILES NORTHWEST OF ATHENS... MOVING SOUTH AT 10 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROGERSVILLE. OLIVER. COXEY. RIPLEY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3496 8708 3468 8705 3470 8734 3497 8726 TIME...MOT...LOC 0042Z 000DEG 8KT 3487 8719 CA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:13 PM CDT | Special Weather Statement | HUN | Limestone | 32 min |
| Aug 14, 7:16 PM CDT | Special Weather Statement | HUN | Franklin | 44 min |
| Aug 14, 7:42 PM CDT | Special Weather Statement | HUN | Limestone | 48 min |
| Aug 14, 8:00 PM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Aug 14, 9:09 PM CDT | Special Weather Statement | HUN | Lauderdale | 51 min |
| Aug 14, 9:11 PM CDT | Special Weather Statement | HUN | Limestone | 49 min |
| Aug 14, 9:29 PM CDT | Special Weather Statement | HUN | Lauderdale | 31 min |
| Aug 14, 10:01 PM CDT | Special Weather Statement | HUN | Colbert | 44 min |
| Aug 14, 10:13 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 47 min |
| Aug 14, 11:00 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 45 min |
| Aug 15, 1:08 PM CDT | Excessive Heat Warning | HUN | Colbert, Franklin, Lauderdale | 7 hr |
| Aug 15, 1:35 PM CDT | Special Weather Statement | HUN | Jackson | 40 min |
| Aug 15, 2:32 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Aug 15, 2:36 PM CDT | Special Weather Statement | HUN | Jackson | 39 min |
| Aug 15, 2:41 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 38 min |
| Aug 15, 4:07 PM CDT | Special Weather Statement | HUN | Lauderdale, Limestone | 38 min |
| Aug 15, 4:47 PM CDT | Special Weather Statement | HUN | Lawrence | 43 min |
| Aug 15, 4:52 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence, Morgan | 38 min |
| Aug 15, 5:06 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 24 min |
| Aug 15, 5:28 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 32 min |
| Aug 15, 5:39 PM CDT | Special Weather Statement | HUN | Colbert | 36 min |
| Aug 15, 5:50 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 25 min |
| Aug 15, 5:55 PM CDT | Special Weather Statement | HUN | Cullman | 50 min |
| Aug 15, 6:15 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 15 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.